MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER

VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER
Model Number 5566
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no product returned for this complaint.No returned product evaluation could be completed.Based on limited information and no product returned, the most likely root cause as to what caused the flush portion to come off the catheter was undeterminable.
 
Event or Problem Description
It was reported that when the physician was advancing the trapliner, the flush portion completely came off the shaft.No further complications were reported.Associated to mdr 2134812-2020-00031 trapliner.
 
Additional Manufacturer Narrative
One unit of trapliner model 5566 was returned to vsi for evaluation.On inspecting the unit, blood particulates were found along the length of the catheter shaft.The trapliner was broken into two parts with a snap confirmed at the ribbon weld joint proximal to the half pipe.A manufacturing record review was completed and no related nonconformances were found.The ifu precautions, "exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result." based on the information and product evaluation, the most likely root cause for the separation is operational context and unintended user error.

Brand Name
TRAPLINER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis, mn
MDR Report Key9943224
Report Number2134812-2020-00032
Device Sequence Number2168132
Product Code DQY
UDI-Device Identifier20841156102125
UDI-Public(01)20841156102125
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2021
Device Model Number5566
Device Lot Number661821
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2020
Initial Date Received by Manufacturer 03/12/2020
Supplement Date Received by Manufacturer03/12/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR